GASP! Weight Gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

clic
Regular Member


Date Joined Apr 2005
Total Posts : 114
   Posted 11/29/2005 5:51 PM (GMT -7)   
Hi gang!
 
Been hiding out for awhile, heading in to my last semester...sigh. Also have not been very stable despite a therapeutic lith level and a hefty (hefty to most I think) dose of Seroquel.
 
However what has really been bumming me out is the 40 lbs I have gained this yr on all of these meds. I have not been eating well and exercising, as I have never had to and still think I weigh 110 lbs and can get away with it. So , bad me. I never really realized how heavy I had gotten until I saw some pics of myself, WOW. And BMI is overweight, yikes.
 
I know what I need to do , and am thinking of joining weight watchers for support, as you would think that as an undergrad nurse I know exactly what I need to do, I just need to be accountable...!!!
 
Anyhow, my question is, do these drugs make it harder to lose weight? I am angry and blame the meds for this situation, but how much of it is me? And why do the drugs cause weight gain in the first place-is it metabolic, psychological, or both? I have been given several different opinions on this (by doctors) and remain confused.
 
Anyhow, hope you are all well (its been quiet here).
Shannon2

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 11/29/2005 7:56 PM (GMT -7)   
I too gained alot of weight this fall. I was pregnant and gained a little but had a miscarriage (not complete) and became depressed and gained even more. Waited 3 weeks to have a natural miscarriage but nope, wasn't happening so I had my D&C last saturday. I don't know if it's in my best interest to diet yet but when my ob clears it you can bet I'm getting this stuff off. I'm at 140. At 5' 3" this is the heaviest non pregnant weight I've been at since high school. (I was almost 200# as a teen)
When I was on lithium I gained quite a bit then. At the time I was battling an eating disorder and ate next to nothing. I KNOW it was the drug. I was so depressed I could barely lift my fork to my mouth to eat for nearly 6 months.
Weight is one of the reasons I loved Abilify. I lost weight on that. Killed my appetite completely.
Good luck on the weight loss. I'll be battling it too and sending good thoughts your way.
Ellie

clic
Regular Member


Date Joined Apr 2005
Total Posts : 114
   Posted 11/29/2005 8:30 PM (GMT -7)   

Oh Ellie, i had no idea...I am so sorry to hear about your miscarriage, that is very sad news indeed. My thoughts are with you...

Shannon2


Putter
Regular Member


Date Joined May 2005
Total Posts : 204
   Posted 11/29/2005 9:11 PM (GMT -7)   

Girls,

It has been a tough fall for so many people so I'd like to make a little wish to all that the dark clouds will lift soon. Ellie you're in my thoughts and prayers and Shannon2, I often wonder how you are making out with school.

I'm struggling with the poundage too - depakote has been my little enemy. I've also wondered all the same things about whether it "causes" the weight gain or makes it more difficult for us to manage. I'm thinking that its a bit of both. I'm pretty sure that it wrecks your metabolism even if you're not being particularly indulgent. Thinking back - I was at my heaviest about 6 months ago when I was pretty active and ate well but when I was also on the highest dose of medication. I think that a lot of it too is water weight since when I look back in photos, even though I'm heavier than normal, my face is dispraportionately puffy compared with the rest of me.

That's just my guess.

I hope you are all doing well tonight,

Putter


domaincat
Regular Member


Date Joined Nov 2005
Total Posts : 59
   Posted 11/30/2005 11:07 PM (GMT -7)   
Hi,

I know how you feel. I used to be 87 pounds at one time and then I started gaining when I got older like up to 95 or 100 pounds. However, when I was diagnosed Bipolar/Depression, I was given a very long list of psych meds and then they kept changing them. I gained 30 pounds fast the first time, kept having this strong desire to eat and eat a lot. Then I got off some meds and had to go back on others. Then I gained 30 more pounds, this being I went up to 162 pounds yuck I did not like that. Well I got off some and somehow didn't eat as much later, and went down to say 130 or something pounds. Most all the psych meds make one gain 30 pounds. That's just the way it is for most of us. Not everyone does though gain that much, and yet some gain even more than 60 pounds. It's a bit hard though as then you have to quickly go out and get larger clothes!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 5:15 AM (GMT -7)
There are a total of 2,733,417 posts in 301,117 threads.
View Active Threads


Who's Online
This forum has 151256 registered members. Please welcome our newest member, Monkeyjungle.
234 Guest(s), 6 Registered Member(s) are currently online.  Details
sheepguy, tickbite666, Andrina, fightUC, trumpet123, ljimd


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer